MAUDE Adverse Event Report: VICKS; STEAM INHALER

VICKS; STEAM INHALER
Model Number V1200
Medical Device Problem Codes Use of Device Problem (1670); Device Tipped Over (2589)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but the product was already returned/discarded.
 
Event or Problem Description
A consumer reported that she received second degree burns on her chest from hot water that spilled from the personal steam inhaler.Medical intervention was sought for her injuries.The instructions for proper use have a clear warning that states "the appliance should always be placed on a firm, flat waterproof surface", "caution: do not place on lap or lift in your hands while in operation and if the unit still contains water", and "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury." kaz usa, inc.Has requested that the product be returned to our company for testing, but the consumer stated that they had already returned it.

Brand Name
VICKS
Common Device Name
STEAM INHALER
MDR Report Key10667015
Report Number1314800-2020-00036
Device Sequence Number14239359
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV1200
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/12/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR